||We provide necessary and sufficient conditions for multilinear multiplier operators with symbols in L-r-based product-type Sobolev spaces uniformly over all annuli to be bounded from products of Hardy spaces to a Lebesgue space. We consider the case 1 < r <= 2 and we characterize boundedness in terms of inequalities relating the Lebesgue indices (or Hardy indices), the dimension, and the regularity and integrability indices of the Sobolev space. The case r > 2 cannot be handled by known techniques and remains open. Our result not only extends but also establishes the sharpness of previous results of Miyachi, Nguyen, Tomita, and the first author (see Grafakos, Miyachi, and Tomita [Canad. J. Math. 65 (2013), pp. 299-330]; Grafakos, Miyachi, Nguyen, and Tomita [J. Math. Soc. Japan 69 (2017), pp. 529-562]; Grafakos and Nguyen [Colloq. Math. 144 (2016), pp. 1-30]; and Miyachi and Tomita [Rev. Mat. Iberoamer. 29 (2013), pp. 495-530]), who only considered the case r = 2.